Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 359, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 5, 2012, 6:25 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2012, 6:25 PM CDT (23:25 UTC)
- Expired
- Sep 5, 2012, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 6:45 PM CDT | TSTM WND DMG | 2 Ssw Camden, TN | TREES AND POWER LINES DOWN ALONG JAMES WALKER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
331
WUUS54 KOHX 052325
SVROHX
TNC005-085-060000-
/O.NEW.KOHX.SV.W.0359.120905T2325Z-120906T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
625 PM CDT WED SEP 5 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 PM CDT
* AT 623 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR VALE...MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMDEN...
NEW JOHNSONVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3612 8822 3620 8814 3622 8814 3624 8810
3625 8810 3622 8774 3580 8802 3581 8803
3583 8803 3585 8805 3583 8809 3584 8819
3585 8822
TIME...MOT...LOC 2325Z 303DEG 27KT 3610 8830
$$
FORECASTER:BOYD1 follow-up statement
544
WWUS54 KOHX 052336
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT WED SEP 5 2012
TNC005-085-060000-
/O.CON.KOHX.SV.W.0359.000000T0000Z-120906T0000Z/
BENTON TN-HUMPHREYS TN-
636 PM CDT WED SEP 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HUMPHREYS AND BENTON COUNTIES UNTIL 700 PM CDT...
AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR BRUCETON...OR 8 MILES WEST OF
CAMDEN...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CAMDEN...NEW JOHNSONVILLE AND BIRDSONG MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3612 8822 3620 8814 3622 8814 3624 8810
3625 8810 3622 8774 3580 8802 3581 8803
3583 8803 3585 8805 3583 8809 3584 8819
3585 8822
TIME...MOT...LOC 2336Z 303DEG 27KT 3605 8822
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 6:02 PM CDT, 23 minutes earlier.
Area forecast discussion, Sep 5, 6:02 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 602 PM CDT WED SEP 5 2012 .UPDATE...FOR 00Z AVIATION DISCUSSION. && .AVIATION... LINE OF STRONG STORMS WILL CONTINUE TO MOVE SOUTHEAST ACROSS NORTHERN MIDDLE TENNESSEE THIS EVENING. LOOKS LIKE CKV IS OUT OF THE CLEAR BUT MAY CONTINUE A VCTS THERE FOR STORMS TO THEIR SOUTHWEST UNTIL ABOUT 01Z. WILL CONTINUE A BRIEF PERIOD OF TSRA AT BNA THROUGH ABOUT THE SAME TIME AS THE GUST FRONT OUT AHEAD OF CONVECTION IS REACHING THE TERMINAL NOW. GUSTS UP TO 25 KNOTS WILL BE POSSIBLE WITH THE GUST FRONT AND WITH THE LAGGING STORMS. WILL TIME VCTS IN AT CSV FOR AFTER 00Z. ONCE THIS LINE MOVES THROUGH THE REGION...UPPER RIDGING LOOKS A BIT STRONGER TOMORROW SO PERHAPS SOME ISOLATED CELLS OVER THE PLATEAU FOR CSV WILL BE POSSIBLE THURSDAY AFTERNOON. OTHERWISE WE WILL BE UNDER A WEAK ZONAL/NORTHWEST FLOW SO A POST-00Z FRIDAY CONVECTIVE COMPLEX IS POSSIBLE BUT BEYOND THIS TAF PERIOD. BETWEEN 08-14Z WE CAN EXPECT LIGHT FOG TO DEVELOP...POSSIBLY DOWN TO IFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 527 PM CDT WED SEP 5 2012/ MESOSCALE UPDATE... LINE OF CONVECTION CONTINUES TO SLIDE SOUTHEAST AND AT 2218Z STRETCHED ACROSS FAR NORTHERN MIDDLE TENNESSEE. OVERALL THERE HAS BEEN A GENERAL WEAKENING IN THIS ACTIVITY WITH GUSTS ALONG THE LINE RANGING FROM 30 TO 40 MPH AS THE GUST FRONT PASSES. A FEW GUSTS COULD BE HIGHER IN THE STRONGER STORMS DUE TO WATER LOADING. CONVECTION HAS BEEN TIED TO A SURFACE BOUNDARY THAT EXTENDS FROM NORTHWEST TENNESSEE NORTHEAST INTO EASTERN KENTUCKY. THERE HAS BEEN SOME EVIDENCE OF NORTH TO SOUTH COLD POOLING ACROSS THIS LINE. LIGHTNING STRIKES HAVE DECREASED CONSIDERABLY DURING THE LAST HALF HOUR IN THE CONVECTION FROM FAR NORTHERN MIDDLE TENNESSEE INTO KENTUCKY WHILE HOLDING STRONG OVER WEST TENNESSEE AND BOOTHEEL AREA OF MISSOURI. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && AL
Hazardous weather outlook, Sep 5, 8:26 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 826 AM CDT WED SEP 5 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-061330- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 826 AM CDT WED SEP 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT VERY WARM AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. HEAT INDICES WILL APPROACH 100 DEGREES WEST OF THE CUMBERLAND PLATEAU. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND HEAVY RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A STRONG COLD FRONT WILL MOVE INTO THE REGION FRIDAY NIGHT INTO SATURDAY. A LINE OF STORMS ARE EXPECTED TO MOVE INTO THE REGION LATE FRIDAY NIGHT...WITH ISOLATED STRONG TO SEVERE STORMS POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, Sep 5, 4:38 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT WED SEP 5 2012
TNZ005-052200-
STEWART-
438 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF DOVER...MOVING SOUTHEAST AT
15 MPH.
SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF HEAVY
DOWNPOURS...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3667 8786 3665 8784 3664 8784 3664 8782
3653 8768 3636 8800 3649 8806 3653 8804
3663 8806 3668 8798
31Special weather statement, Sep 5, 5:27 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
527 PM CDT WED SEP 5 2012
TNZ007>010-026>031-052330-
CHEATHAM-CLAY-DAVIDSON-JACKSON-MACON-ROBERTSON-SMITH-SUMNER-
TROUSDALE-WILSON-
527 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...CLAY...DAVIDSON...
JACKSON...MACON...ROBERTSON...SMITH...SUMNER...TROUSDALE AND WILSON
COUNTIES...
AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF THUNDERSTORMS EXTENDING FROM LAFAYETTE...TO GALLATIN...TO
NEAR ASHLAND CITY...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS WILL BE NEAR...
LAFAYETTE BY 535 PM CDT.
HENDERSONVILLE BY 540 PM CDT.
LAKEWOOD BY 545 PM CDT.
GREEN HILL BY 550 PM CDT.
NASHVILLE BY 555 PM CDT.
LEBANON BY 605 PM CDT.
A FEW OF THE STORMS COULD BE STRONG WITH WINDS AROUND 40 MPH AND
DANGEROUS CLOUD TO GROUND LIGHTNING. ANY STRONG WINDS WILL OCCUR
WITH A GUST FRONT WELL AHEAD OF THE STORMS THEMSELVES.
LAT...LON 3662 8580 3635 8559 3613 8616 3608 8648
3610 8651 3607 8652 3603 8677 3605 8690
3639 8723 3652 8673 3664 8605
ALSpecial weather statement, Sep 5, 6:00 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
600 PM CDT WED SEP 5 2012
TNZ009-010-031-052330-
CLAY-JACKSON-MACON-
600 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...JACKSON AND MACON
COUNTIES...
AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED BOILING SPRINGS...OR 11 MILES EAST OF
LAFAYETTE...MOVING SOUTHEAST AT 30 MPH.
THIS STORM WILL BE NEAR...
GAINESBORO BY 625 PM CDT.
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. A FEW TREES WERE
REPORTED DOWN IN MACON COUNTY WITH THIS STORM BUT OVERALL IT IS
WEAKENING NOW. THUS WINDS TO 50 MPH ARE EXPECTED WHICH COULD BRING A
FEW SMALL BRANCHES DOWN.
LAT...LON 3663 8562 3657 8531 3650 8541 3650 8544
3646 8548 3628 8573 3637 8583 3641 8583
3642 8588 3651 8599 3663 8587 3663 8584
ALSpecial weather statement, Sep 5, 6:05 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
605 PM CDT WED SEP 5 2012
TNZ023>025-052330-
DICKSON-HOUSTON-HUMPHREYS-
605 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR DICKSON...HOUSTON AND HUMPHREYS
COUNTIES...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF MCEWEN...OR 12 MILES
SOUTHEAST OF ERIN...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3630 8761 3619 8716 3597 8730 3598 8740
3615 8778
ALSpecial weather statement, Sep 5, 6:15 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT WED SEP 5 2012
TNZ022-024-060015-
BENTON-HUMPHREYS-
615 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND HUMPHREYS COUNTIES...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF VALE...OR 12 MILES SOUTH OF
PARIS...MOVING SOUTHEAST AT 20 MPH. A WARNING MAY BE NEEDED SHORTLY
FOR BENTON COUNTY.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3612 8822 3620 8814 3622 8814 3619 8782
3583 8797 3581 8797 3581 8802 3583 8803
3585 8805 3583 8809 3584 8821 3585 8822
BOYDSpecial weather statement, Sep 5, 6:22 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT WED SEP 5 2012
TNZ008-026>028-059-062-060015-
CHEATHAM-DAVIDSON-RUTHERFORD-SUMNER-WILLIAMSON-WILSON-
622 PM CDT WED SEP 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...
RUTHERFORD...SUMNER...WILLIAMSON AND WILSON COUNTIES...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM KINGSTON
SPRINGS...THROUGH NASHVILLE...AND INTO THE LEBANON AREA...MOVING
SOUTHEAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3594 8617 3577 8693 3613 8718 3613 8717
3616 8717 3618 8715 3636 8641
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:40 PM CDT | Special Weather Statement | OHX | Benton, Dickson, Houston, Humphreys, Stewart | 65 min |
| Sep 5, 4:31 PM CDT | Special Weather Statement | OHX | Montgomery, Robertson, Sumner, Trousdale | 59 min |
| Sep 5, 4:38 PM CDT | Special Weather Statement | OHX | Stewart | 22 min |
| Sep 5, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Sep 5, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 44 min |
| Sep 5, 5:27 PM CDT | Special Weather Statement | OHX | Davidson, Jackson, Macon, Smith, Sumner, Trousdale and 1 more | 63 min |
| Sep 5, 6:00 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 30 min |
| Sep 5, 6:05 PM CDT | Special Weather Statement | OHX | Dickson | 25 min |
| Sep 5, 6:15 PM CDT | Special Weather Statement | OHX | Benton | 60 min |
| Sep 5, 6:22 PM CDT | Special Weather Statement | OHX | Davidson, Williamson, Wilson | 53 min |
| Sep 5, 6:39 PM CDT | Areal Flood Advisory | OHX | Wilson | 102 min |
| Sep 5, 6:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.